Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 8, 2008, 7:49 PM MST for Mohave County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 7:49 PM MST (02:49 UTC)
- Expired
- Aug 8, 2008, 9:14 PM MST
- In force
- 85 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 090249
FFWVEF
AZC015-090445-
/O.NEW.KVEF.FF.W.0060.080809T0249Z-080809T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
749 PM MST FRI AUG 8 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 945 PM MST.
* AT 738 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH CENTRAL MOHAVE
COUNTY ABOUT 5 MILES SOUTH OF WIKIEUP. RADAR HAS ESTIMATED THAT
BETWEEN 2 AND A HALF AND 3 INCHES OF RAIN HAS FALLEN IN THE PAST
HOUR.
* LOCATIONS IMPACTED INCLUDE...BIG SANDY RIVER...US 93 AT KAISER
BRIDGE...AND THE TOWN OF SIGNAL.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
WASHES.
IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.
LAT...LON 3428 11387 3463 11387 3462 11346 3430 11344
3430 11352 3428 11354
$$
ASG1 follow-up statement
000
WGUS75 KVEF 090414
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
914 PM PDT FRI AUG 8 2008
AZC015-090422-
/O.CAN.KVEF.FF.W.0060.000000T0000Z-080809T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
914 PM MST FRI AUG 8 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
MOHAVE COUNTY...
DOPPLER RADAR HAS INDICATED THAT HEAVY RAIN HAS ENDED IN THE
VICINITY OF THE BIG SANDY RIVER. RUNOFF FROM EARLIER STORMS MAY
CONTINUE TO CAUSE FLOW IN THE BIG SANDY RIVER THROUGH 11 PM MST.
LAT...LON 3428 11387 3463 11387 3462 11346 3430 11344
3430 11352 3428 11354
$$
ASGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:21 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 3:21 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM PDT FRI AUG 8 2008 .SYNOPSIS...MOIST AND UNSTABLE AIR WILL REMAIN OVER PORTIONS OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THROUGH SATURDAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. A DRIER SOUTHWEST FLOW IS FORECAST TO DEVELOP BY THE LATTER PART OF THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK WITH THUNDERSTORMS CONFINED TO PRIMARILY NORTHWEST ARIZONA. && .SHORT TERM...LOOKING AT SATELLITE AND RADAR...MODELS DOING A PRETTY GOOD JOB DEPICTING THE DRY AND STABLE AREA VERSUS THE MOIST AND UNSTABLE AREA THIS AFTERNOON WITH THE DIVIDING LINE RUNNING FROM NORTHEAST LINCOLN COUNTY DOWN TO THE EAST SIDE OF THE LAS VEGAS VALLEY AND BACK TO JUST EAST OF BARSTOW. WENT WITH ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING GENERALLY ALONG AND EAST OF THAT LINE. LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE SPRING MOUNTAINS AND LAS VEGAS VALLEY THIS EVENING AS OUTFLOW BOUNDARIES COULD TRIGGER A STRAY THUNDERSTORM A BIT WEST OF THE CURRENT BOUNDARY. MODELS INDICATED THAT DIVIDING LINE WILL BE FAIRLY CLOSE TO THE SAME LOCATION SATURDAY BEFORE DRIER AIR PUSHES FARTHER EAST LATER IN THE WEEKEND. .LONG TERM...THE MAJORITY OF MEDIUM RANGE MODELS FORECAST A WESTERLY FLOW ALOFT OVER THE CWA MONDAY. THIS SHOULD KEEP MOISTURE SUPPRESSED TO THE SOUTH AND LEAVE THE AREA WITH MINIMAL THUNDERSTORM CHANCES. LEFT THE INHERITED POP GRID ALONE THAT INDICATES A SLIGHT CHANCE OVER SOUTHERN MOHAVE COUNTY. TUESDAY AND BEYOND...THE GFS/ECMWF AND ENSEMBLE MEAN FORECAST HIGH PRESSURE EAST OF THE AREA WHICH RETURNS A SOUTHERLY FLOW TO THE REGION. THIS COULD BRING THUNDERSTORMS BACK TO THE AREA BEGINNING IN MOHAVE COUNTY. MODEL MOISTURE PARAMETERS SUPPORT THIS 1/2 INCH PWS AND 12 DEGREE CELSIUS 850 DPTS OVER MOHAVE COUNTY. TEMPERATURES WERE ADJUSTED DOWNWARD SLIGHTLY IN ANTICIPATION OF INCREASING MOISTURE AND CLOUD COVER FROM TUESDAY ONWARD. && .AVIATION...FOR MCCARRAN...WINDS WILL REMAIN GENERALLY OUT OF THE SOUTH AND OCCASIONALLY GUSTY THROUGH THE REST OF THE AFTERNOON. OUTFLOW BOUNDARIES FROM STORMS SOUTHEAST OF LAS VEGAS ARE PUSHING THE STRONGER WINDS TO THE NORTHEAST AWAY FROM THE AIRPORT BUT WEAKER SOUTHEAST WINDS ARE REACHING THE AIRPORT FROM TIME TO TIME. THE SOUTHWEST FLOW SHOULD BECOME DOMINANT AS THE AFTERNOON WEARS ON. ISOLATED STORMS COULD STILL IMPACT THE MORMON MESA CORRIDOR THIS AFTERNOON BUT GREATER COVERAGE IS EXPECTED TO CONTINUE IN THE PEACH SPRING CORRIDOR. AN ISOLATED TSTORM IS POSSIBLE AGAIN SATURDAY AFTERNOON WITH THE PRIMARY THREATS OF HEAVY RAIN AND GUSTY... ERRATIC WINDS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED THUNDERSTORMS ARE EXPECTED TO REMAIN EAST AND SOUTH OF INTERSTATE 15 THROUGH THE REST OF THE DAY WITH THE EXCEPTION OF THE STORMS NEAR KDAG. STORMS MAY PUSH FURTHER WEST ON SATURDAY WILL BRING ANOTHER ROUND OF POTENTIALLY HEAVY RAIN AND GUSTY...ERRATIC WNDS. MOSTLY CLEAR CONDITIONS OVER THE WEST WITH PARTLY CLOUDY CONDITIONS CENTRAL AND EAST TONIGHT. INCREASING CLOUDS AREA WIDE SATURDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 8, 5:57 AM MST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 557 AM PDT FRI AUG 8 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-090400- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 557 AM PDT FRI AUG 8 2008 /557 AM MST FRI AUG 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN CAN BE EXPECTED OVER GENERALLY THE SAME AREA AS THURSDAY...MAINLY SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE PRIMARY THREAT WILL BE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM COVERAGE DIMINISHES FROM WEST TO EAST SATURDAY INTO SUNDAY AS DRIER SOUTHWEST FLOW DEVELOPS. HOWEVER A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE OVER NORTHWEST ARIZONA THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 8, 2:16 PM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
216 PM PDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD 1 NNE PEACH SPRINGS 35.54N 113.42W
08/08/2008 MOHAVE AZ LAW ENFORCEMENT
DIAMOND CREEK ROAD LOCATED NORTH OF PEACH SPRINGS IS
CLOSED DUE TO HIGH WATER.
&&
LINDAMANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 8, 6:56 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 8, 7:33 PM MST | Areal Flood Advisory | VEF | Mohave | 79 min |
| Aug 8, 8:51 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Aug 9, 3:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Aug 9, 3:47 PM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Aug 9, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 117 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.